I’m…back? I don’t know, maybe. Depends on the Effexor.

First of all my television has too much red in it but I just make it worse when I wrangle with the color features.

That aside I’ve had generous bloggers reach out to me as well as the urge to write so I am forcing myself to write a post. It all seems so unfamiliar to me, like I’ll completely screw up my blog if I mess with it. There is a massive place in my heart for the abandoned.  Poor, dear blog.

Anyway, following the incidents of late September I was put on Effexor.

Image

 

 

And this is what it did to my brain:

Image

 

I can’t see straight, I’m afraid to drive.

Also, my brain after Effexor, my brain before Effexor:

Image

 

I want to empty the whole blasted bottle along with my new dullard self into the toilet. I can’t think of a thing to talk about with anybody.

The worst is what it did to my ability to feel:

Image

 

Granted, what I was feeling before wasn’t so sexy – and it had been curbing all thoughts of suicide – but now I just feel as though someone took me & turned me upside down & shook me out & propped me up with sticks.

Not such a bad segue into other side effects: weight loss (I’m down from a size 8 to a size 2. Hurrah for my new jeans); exhaustion or insomnia (so I got an anti-psychotic sedative – apparently sleeping 22 hours a day is preferable to not sleeping – less dangerous perhaps?), staring idly into the refridgerator after making a cup of coffee for 60 seconds before realizing what it is you add to the coffee that might be found in the fridge; forgetting your kids’ names; fear of nothing in particular…I think that’s it. 

I had theretofore thought my chemistry to be resistant to medication (benzodiazepines notwithstanding), but #53 was the charm. Although it’s not so charming. And here’s the thing: it’s wearing off. I have suicidal thoughts every day. I feel worthless & hopeless feelings and think worthless and hopeless thoughts. The medication was like a wall – I could always feel the depression on the other side and was very conscious of the barrier the chemicals presented. I dealt with the side effects as better than leaving my offspring with the abandonment that defines my inner life. But the Major has led his men up and over the wall and now they’re climbing down and working their way into my empty head. And giving me the ability to post.

Will write about late September next. I suspect an increase in Effexor and another lapse in blogging in the not so distant future. Just wanted to say hi & get some blood flowing back though my online body. I do hope you’re all well and many thanks for the individual check-in messages, I was very touched by them. You know who you are. XO

Advertisements

Comments

  1. It’s good to hear your voice emerging once more – for however long it emerges. xoxoM

  2. Glad to hear from you. I’m still being haunted by “Baker Street” everywhere I go. I know it’s you sending secret messages. Sending love and blessings to you.

  3. Yes, good to hear from you!

  4. welcome back. 🙂

  5. You had me (us) worried. So glad you returned to check in!

    By the way, I’m on effexor. I’ve been on it for about 7 years I guess. It’s a funny drug–for some, the higher doses result in fewer side effects, believe it or not. I’m on 150 mg, and can’t go up much further without having the side effects you describe. Some people are just the opposite.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: